Alert archive / Montana / Wind Advisories in 2018

Wind Advisory 7, NWS Billings, MT

February 15, 2018Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Feb 15, 2018, 3:14 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 16, 2018, 12:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2018, 3:14 PM MST (22:14 UTC)
In effect from
Feb 16, 2018, 12:00 AM MST
Expired
Feb 16, 2018, 6:00 PM MST
In force
18 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2018-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2018-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WWUS75 KBYZ 152214
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
314 PM MST Thu Feb 15 2018

MTZ065-066-162215-
/O.NEW.KBYZ.WI.Y.0007.180216T0700Z-180217T0100Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
314 PM MST Thu Feb 15 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
FRIDAY...

The National Weather Service in Billings has issued a Wind
Advisory...which is in effect from Midnight tonight to 6 PM MST
Friday. 

* TIMING...Late tonight through Friday afternoon.

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. 

* WINDS...Southwest wind gusts reaching around 60 mph. Strongest
  gusts expected between 3 AM tonight and Noon Friday.

* ADDITIONAL DETAILS...Significantly reduced visibilities will be
  likely at times due to blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of high profile vehicles should use extra 
caution...particularly along portions of Interstate 90 from 
Springdale to Livingston, and the Stillwater River and West 
Rosebud Creek Valleys. 

&&

$$

http://weather.gov/Billings
3 follow-up statements
150 
WWUS75 KBYZ 160415
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
915 PM MST Thu Feb 15 2018

MTZ065-066-170100-
/O.CON.KBYZ.WI.Y.0007.180216T0700Z-180217T0100Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
915 PM MST Thu Feb 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY...

* TIMING...Late tonight through Friday afternoon.

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and
  on local roads near Nye. Also, reduced visibilities and
  potential slick roads due to blowing and drifting snow.

* WINDS...Southwest wind gusts reaching around 60 mph. Strongest 
  gusts expected between 3 AM tonight and Noon Friday. 

* ADDITIONAL DETAILS...Significantly reduced visibilities and
  slick roads will be likely at times due to blowing and drifting
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of high profile vehicles should use extra caution...
particularly along portions of Interstate 90 from Springdale to
Livingston, and the Stillwater River and West Rosebud Creek
Valleys. Slow down and be prepared for reduced visibilities and 
slick roads from blowing and drifting snow.

&&

$$

http://weather.gov/Billings
282 
WWUS75 KBYZ 160931
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
231 AM MST Fri Feb 16 2018

MTZ065-066-170100-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-180217T0100Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
231 AM MST Fri Feb 16 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Through this afternoon, potentially extending into this evening.

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. Also, reduced visibilities and 
  potential slick roads due to blowing and drifting snow. 

* WINDS...Southwest wind gusts reaching around 60 mph. Strongest
  gusts expected during the day today. 

* ADDITIONAL DETAILS...Significantly reduced visibilities and 
  slick roads will be likely at times due to blowing and 
  drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of high profile vehicles should use extra caution...
particularly along portions of Interstate 90 from Springdale to
Livingston, and the Stillwater River and West Rosebud Creek
Valleys. Slow down and be prepared for reduced visibilities and
slick roads from blowing and drifting snow.

&&

$$

http://weather.gov/Billings
726 
WWUS75 KBYZ 170050
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
550 PM MST Fri Feb 16 2018

MTZ065-066-170200-
/O.EXP.KBYZ.WI.Y.0007.000000T0000Z-180217T0100Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
550 PM MST Fri Feb 16 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Southwest winds will continue to decrease through the night. Some
gusts to 50 mph are still expected early this evening, but winds 
are expected to stay below advisory criteria (gusts to 58 mph or 
higher). Therefore, the Wind Advisory will be allowed to expire.

$$

http://weather.gov/Billings

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:05 PM MST, 9 minutes earlier.

Area forecast discussion, Feb 15, 3:05 PM MST, 9 minutes before
Area Forecast Discussion
National Weather Service Billings MT
305 PM MST Thu Feb 15 2018

.SHORT TERM...valid for Fri and Sat...

Snow has pretty much ended across the forecast area this
afternoon with just some lingering light snow showers over the
mountain foothills and areas near the Montana/Wyoming border.
Winds have also decreased across Sheridan County and southeast
Montana. As a result, we will cancel the remaining winter weather
advisories with the afternoon forecast issuance.

A dry northwest flow aloft will prevail tonight. Satellite is
showing clearing skies moving in from the northwest and we expect
this trend to continue southeast across the forecast area tonight.
This combined with calm to light winds will result in a very cold
night. Lee-side troughing will develop late tonight and continue
through the day Friday. This will allow tight pressure gradients
to develop once again across the Upper Yellowstone and Stillwater
Valleys. Model guidance and local guidance show high confidence
in advisory winds for the Livingston and Nye areas late tonight
through Friday. As a result, we will issue a wind advisory for
those areas from midnight tonight through Friday afternoon.
Although these areas did not pick up as much snow with this last
event as areas further east, there will be enough snow to blow and
drift, as well as cause reduced visibilities so we will
incorporate this into the wind advisory.

Another disturbance within the northwest flow aloft will move
across the forecast area late Friday into Saturday morning.
Although lapse rates look to be steeper with this system than last
nights, there does not seem to be as much moisture with which to
work, so at this time, snow amounts look to be much lighter. Best
chances look to be across our far western areas and foothills with
2-4 inches possible with around an inch further east across the
plains.

Saturday will bring a brief lull in the snow for most of the day
until a stronger system approaches the western and northern areas
by late afternoon. A stronger arctic front moves through the
forecast area late Saturday night bringing much colder
temperatures Sunday after a brief "warm-up" Saturday. Snow will
become likely late Saturday evening spreading from north to south
Saturday night into Sunday. Significant snow accumulations are
possible during the Saturday night through Monday timeframe.
Hooley

.LONG TERM...valid for Sun...Mon...Tue...Wed...Thu...

Sunday a upper-level trough slides out of British Columbia with
another arctic airmass in tow. Frontogenesis along the arctic
airmass will drive snow production across most of the area
Saturday night into Sunday morning as a surface low forms in
northeastern Wyoming. Perhaps a brief lull for portions of Sunday
before another deeper reinforcing shot of Arctic air moves in
Sunday evening. A little early to give out amounts as there still
is some uncertainty with the qpf in the models but several inches
of accumulation snowfall is expected across most of the area
Saturday through Monday. Hardest hit areas appear to be western
Mountains, foothills, and central Plains from Rosebud County
westward. Cold air really deepens with 700 mb winds switching
easterly by afternoon on Sunday. As a result, moisture begins to
wane, with temps dropping below the snow growth region, which
should reduce flake size and accumulation amounts Monday. Bitterly
cold temps expected especially Sunday night into Monday morning
and Monday night into Tuesday morning, with low temps well below
zero. Arctic retreat late next week could bring strong winds to
the gap areas near Livingston. Walsh

&&

.AVIATION...

Still some light snow currently hanging on at MLS. In general
clearing expected to continue through the afternoon with VFR CIGS
expected by late this afternoon at all terminals. Strong wind
gusts expected at LVM after 06z which could cause some visibility
restrictions due to blowing snow. Walsh

&&

.PRELIMINARY POINT TEMP/POPS...

    Fri     Sat     Sun     Mon     Tue     Wed     Thu
-----------------------------------------------------------
BIL 006/033 011/031 007/016 906/006 910/017 002/026 009/031
    01/Q    84/S    75/S    74/S    21/B    11/B    11/B
LVM 012/030 017/035 014/019 000/009 904/021 006/029 011/033
    02/S    86/S    86/S    64/S    22/S    21/N    22/S
HDN 901/033 008/029 006/017 906/005 914/014 902/022 003/028
    02/S    83/S    75/S    74/S    21/B    11/U    11/B
MLS 903/031 007/023 003/011 908/003 915/006 909/016 000/023
    03/S    62/S    74/S    63/S    21/B    11/U    11/B
4BQ 000/030 012/026 010/018 904/008 912/013 904/021 004/028
    01/B    62/S    74/S    85/S    21/B    11/U    01/B
BHK 903/031 012/021 004/012 907/006 915/008 909/018 901/024
    02/S    41/E    74/S    66/S    21/B    10/U    01/B
SHR 901/032 010/031 012/020 906/008 913/015 903/024 004/031
    21/B    63/S    65/S    64/S    21/B    11/U    01/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory in effect from midnight tonight to 6 PM MST
      Friday FOR ZONES 65-66.
WY...None.

&&

weather.gov/billings
Hazardous weather outlook, Feb 15, 2:50 PM MST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Billings MT
250 PM MST Thu Feb 15 2018

MTZ028>042-056>058-063>066-WYZ098-099-162200-
Southern Wheatland-Musselshell-Treasure-Northern Rosebud-Custer-
Fallon-Northern Stillwater-Yellowstone-Powder River-Carter-
Southern Big Horn-Eastern Carbon-Northern Park-
Northern Sweet Grass-Golden Valley-Red Lodge Foothills-
Northern Big Horn-Southern Rosebud-Judith Gap-Paradise Valley-
Livingston Area-Beartooth Foothills-Northeast Bighorn Mountains-
Sheridan Foothills-
250 PM MST Thu Feb 15 2018

This Hazardous Weather Outlook is for portions of central
Montana...south central Montana...southeast Montana and north
central Wyoming.

* WHAT... Periods of accumulating snowfall and very cold
  temperatures.

* WHERE...Portions of south central and southeast Montana.

* WHEN...Periods of snow Friday through Monday. Heaviest snowfall expected
  Saturday evening into Sunday morning and Sunday evening into
  Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of accumulating snow may result in poor travel conditions.
Please check the latest forecasts and road reports for your travel
plans.

&&

MTZ067-068-162200-
Absaroka/Beartooth Mountains-Crazy Mountains-
250 PM MST Thu Feb 15 2018

This Hazardous Weather Outlook is for portions of south central
Montana.

* WHAT... Periods of moderate to heavy snowfall producing
  accumulations of a foot or more in the high country.

* WHERE...Mountains of south central Montana.

* WHEN...Periods of snow Friday through Monday. Heaviest snowfall
  expected Saturday evening into Sunday morning and Sunday evening
  into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Backcountry travel will be difficult in the Beartooth/Absarokas and
Crazy Mountains this weekend with an increased threat of
avalanches. Please use caution and check the latest forecasts and
avalanche bulletins.

&&

In the hours before

Local storm report, Feb 15, 9:14 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
914 AM MST THU FEB 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             8 SE ROUNDUP            46.35N 108.44W
02/15/2018  M4.0  INCH       MUSSELSHELL        MT   COCORAHS

0600 AM     HEAVY SNOW       1 NW COLUMBUS           45.64N 109.27W
02/15/2018  M10.4  INCH      STILLWATER         MT   CO-OP OBSERVER

0630 AM     SNOW             1 W STORY               44.58N 106.91W
02/15/2018  M3.4  INCH       SHERIDAN           WY   CO-OP OBSERVER

0640 AM     HEAVY SNOW       8 E COLUMBUS            45.62N 109.10W
02/15/2018  M7.4  INCH       STILLWATER         MT   COCORAHS

0700 AM     SNOW             1 S KLEIN               46.40N 108.55W
02/15/2018  M2.1  INCH       MUSSELSHELL        MT   COCORAHS

0700 AM     SNOW             25 SSE HYSHAM           45.94N 107.14W
02/15/2018  M1.0  INCH       TREASURE           MT   CO-OP OBSERVER

0700 AM     SNOW             1 W STORY               44.57N 106.90W
02/15/2018  M3.0  INCH       SHERIDAN           WY   COCORAHS

0700 AM     SNOW             15 N POMPEYS PILLAR     46.20N 108.00W
02/15/2018  M1.6  INCH       YELLOWSTONE        MT   CO-OP OBSERVER

0700 AM     SNOW             3 NNE ROUNDUP           46.49N 108.51W
02/15/2018  M2.0  INCH       MUSSELSHELL        MT   COCORAHS

0700 AM     SNOW             13 SW ROUNDUP           46.33N 108.74W
02/15/2018  M1.2  INCH       MUSSELSHELL        MT   CO-OP OBSERVER

0700 AM     SNOW             2 W KINSEY              46.57N 105.71W
02/15/2018  M2.0  INCH       CUSTER             MT   COCORAHS

0700 AM     SNOW             2 SSW LIVINGSTON        45.63N 110.58W
02/15/2018  M2.0  INCH       PARK               MT   COCORAHS

0700 AM     SNOW             5 SE KLEIN              46.35N 108.48W
02/15/2018  M4.0  INCH       MUSSELSHELL        MT   COCORAHS

0700 AM     SNOW             1 WSW LIVINGSTON        45.66N 110.58W
02/15/2018  M3.0  INCH       PARK               MT   COCORAHS

0700 AM     SNOW             4 E BANNER              44.62N 106.80W
02/15/2018  M1.5  INCH       SHERIDAN           WY   COCORAHS

0700 AM     SNOW             14 NNE SHERIDAN         44.98N 106.85W
02/15/2018  M1.5  INCH       SHERIDAN           WY   COCORAHS

0700 AM     SNOW             12 SSE BROADUS          45.27N 105.33W
02/15/2018  M4.5  INCH       POWDER RIVER       MT   COCORAHS

0700 AM     SNOW             7 W BILLINGS            45.80N 108.69W
02/15/2018  M5.5  INCH       YELLOWSTONE        MT   COCORAHS

0700 AM     SNOW             3 NE RED LODGE          45.22N 109.22W
02/15/2018  M5.5  INCH       CARBON             MT   COCORAHS

0700 AM     SNOW             6 W BRIDGER             45.29N 109.04W
02/15/2018  M5.1  INCH       CARBON             MT   COCORAHS

0700 AM     HEAVY SNOW       2 WNW JOLIET            45.50N 109.01W
02/15/2018  M7.0  INCH       CARBON             MT   COCORAHS

0700 AM     HEAVY SNOW       10 ENE BILLINGS         45.82N 108.35W
02/15/2018  M8.0  INCH       YELLOWSTONE        MT   COCORAHS

0700 AM     HEAVY SNOW       4 N RED LODGE           45.26N 109.23W
02/15/2018  M6.0  INCH       CARBON             MT   COCORAHS

0700 AM     SNOW             6 ENE ROUNDUP           46.48N 108.42W
02/15/2018  M1.0  INCH       MUSSELSHELL        MT   COCORAHS

0700 AM     SNOW             4 WSW BILLINGS          45.76N 108.61W
02/15/2018  M5.5  INCH       YELLOWSTONE        MT   COCORAHS

0700 AM     SNOW             BIG HORN                44.68N 106.99W
02/15/2018  M1.0  INCH       SHERIDAN           WY   COCORAHS

0700 AM     SNOW             1 N SHERIDAN            44.81N 106.96W
02/15/2018  M1.0  INCH       SHERIDAN           WY   COCORAHS

0700 AM     SNOW             1 S PARK CITY           45.63N 108.92W
02/15/2018  M5.5  INCH       STILLWATER         MT   COCORAHS

0700 AM     SNOW             7 ESE LIVINGSTON        45.64N 110.43W
02/15/2018  M3.5  INCH       PARK               MT   COCORAHS

0715 AM     HEAVY SNOW       7 ENE LAUREL            45.72N 108.65W
02/15/2018  M6.5  INCH       YELLOWSTONE        MT   TRAINED SPOTTER

0715 AM     SNOW             3 WNW BILLINGS          45.80N 108.60W
02/15/2018  M5.2  INCH       YELLOWSTONE        MT   COCORAHS

0732 AM     SNOW             3 SW RED LODGE          45.16N 109.29W
02/15/2018  M3.5  INCH       CARBON             MT   COCORAHS

0800 AM     SNOW             MILES CITY              46.41N 105.83W
02/15/2018  M2.0  INCH       CUSTER             MT   COCORAHS

0800 AM     HEAVY SNOW       RAPELJE                 45.97N 109.25W
02/15/2018  M10.0  INCH      STILLWATER         MT   CO-OP OBSERVER

0800 AM     SNOW             1 N COLSTRIP            45.89N 106.63W
02/15/2018  M4.0  INCH       ROSEBUD            MT   CO-OP OBSERVER

0800 AM     SNOW             20 NNW LAVINA           46.58N 109.06W
02/15/2018  M1.5  INCH       GOLDEN VALLEY      MT   COCORAHS

0800 AM     SNOW             28 WSW ISMAY            46.28N 105.28W
02/15/2018  M1.0  INCH       CUSTER             MT   COCORAHS

0800 AM     HEAVY SNOW       1 NNW PRYOR             45.43N 108.54W
02/15/2018  M6.8  INCH       BIG HORN           MT   CO-OP OBSERVER

0800 AM     SNOW             2 NW SHERIDAN           44.81N 106.98W
02/15/2018  M1.3  INCH       SHERIDAN           WY   COCORAHS

0800 AM     HEAVY SNOW       5 NE BILLINGS           45.83N 108.44W
02/15/2018  M8.3  INCH       YELLOWSTONE        MT   COCORAHS

0800 AM     SNOW             7 SW BILLINGS           45.71N 108.65W
02/15/2018  M5.0  INCH       YELLOWSTONE        MT   COCORAHS

0800 AM     SNOW             4 ENE HUNTLEY           45.94N 108.25W
02/15/2018  M5.1  INCH       YELLOWSTONE        MT   CO-OP OBSERVER

0811 AM     HEAVY SNOW       5 S BILLINGS            45.72N 108.52W
02/15/2018  M10.0  INCH      YELLOWSTONE        MT   COCORAHS

0820 AM     SNOW             6 ENE LIVINGSTON        45.70N 110.45W
02/15/2018  M1.5  INCH       PARK               MT   CO-OP OBSERVER

0826 AM     SNOW             6 ENE BILLINGS          45.81N 108.40W
02/15/2018  M5.0  INCH       YELLOWSTONE        MT   TRAINED SPOTTER

&&

VLS
Local storm report, Feb 15, 10:31 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1031 AM MST THU FEB 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             16 SW NYE               45.30N 110.07W
02/15/2018  M2.0  INCH       SWEET GRASS        MT   MESONET

0100 AM     SNOW             2 N COOKE CITY          45.05N 109.94W
02/15/2018  M2.0  INCH       PARK               MT   MESONET

0100 AM     HEAVY SNOW       3 N COOKE CITY          45.06N 109.95W
02/15/2018  M9.0  INCH       PARK               MT   MESONET

0100 AM     SNOW             3 SSW LUTHER            45.24N 109.46W
02/15/2018  M3.0  INCH       CARBON             MT   MESONET

0100 AM     SNOW             14 W NYE                45.42N 110.09W
02/15/2018  M2.0  INCH       SWEET GRASS        MT   MESONET

0100 AM     SNOW             5 W RED LODGE           45.19N 109.35W
02/15/2018  M1.0  INCH       CARBON             MT   MESONET

0100 AM     SNOW             25 ESE EMIGRANT         45.27N 110.25W
02/15/2018  M1.0  INCH       PARK               MT   MESONET

0100 AM     SNOW             13 ENE WILSALL          46.09N 110.43W
02/15/2018  M4.0  INCH       PARK               MT   MESONET

0630 AM     SNOW             1 ESE RANCHESTER        44.90N 107.14W
02/15/2018  M1.2  INCH       SHERIDAN           WY   COCORAHS

0700 AM     SNOW             RYEGATE                 46.30N 109.26W
02/15/2018  M2.0  INCH       GOLDEN VALLEY      MT   COCORAHS

0700 AM     SNOW             19 NNW BROADUS          45.67N 105.62W
02/15/2018  M3.5  INCH       POWDER RIVER       MT   COCORAHS

0700 AM     HEAVY SNOW       MCLEOD                  45.66N 110.12W
02/15/2018  M7.0  INCH       SWEET GRASS        MT   CO-OP OBSERVER

0700 AM     SNOW             3 NE FROMBERG           45.42N 108.87W
02/15/2018  M5.2  INCH       CARBON             MT   COCORAHS

0700 AM     SNOW             1 ENE FORT SMITH        45.31N 107.92W
02/15/2018  M4.2  INCH       BIG HORN           MT   COCORAHS

0700 AM     HEAVY SNOW       6 SSW MOLT              45.78N 108.97W
02/15/2018  M9.0  INCH       STILLWATER         MT   CO-OP OBSERVER

0719 AM     SNOW             LAUREL                  45.59N 108.81W
02/15/2018  M5.0  INCH       YELLOWSTONE        MT   PUBLIC

0800 AM     HEAVY SNOW       8 WSW LAME DEER         45.56N 106.76W
02/15/2018  M9.0  INCH       BIG HORN           MT   COCORAHS

0800 AM     SNOW             16 S SHERIDAN           44.57N 106.93W
02/15/2018  M4.1  INCH       SHERIDAN           WY   COCORAHS

0800 AM     SNOW             6 E MELSTONE            46.59N 107.75W
02/15/2018  M2.6  INCH       ROSEBUD            MT   COCORAHS

0830 AM     HEAVY SNOW       BUSBY                   45.54N 106.96W
02/15/2018  M8.0  INCH       BIG HORN           MT   PUBLIC

0836 AM     HEAVY SNOW       LAUREL                  45.67N 108.77W
02/15/2018  M7.0  INCH       YELLOWSTONE        MT   PUBLIC

0900 AM     HEAVY SNOW       1 SE BILLINGS           45.77N 108.48W
02/15/2018  M7.0  INCH       YELLOWSTONE        MT   CO-OP OBSERVER

0900 AM     SNOW             4 SSE ROUNDUP           46.39N 108.52W
02/15/2018  M3.0  INCH       MUSSELSHELL        MT   COCORAHS

0930 AM     SNOW             10 W BROADUS            45.44N 105.63W
02/15/2018  M4.0  INCH       POWDER RIVER       MT   COCORAHS

&&

VLS
Local storm report, Feb 15, 1:56 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
156 PM MST THU FEB 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             4 SSE HARLOWTON         46.39N 109.81W
02/15/2018  M1.5  INCH       WHEATLAND          MT   TRAINED SPOTTER

0700 AM     HEAVY SNOW       8 W HYSHAM              46.27N 107.40W
02/15/2018  M6.0  INCH       TREASURE           MT   COCORAHS

0700 AM     SNOW             4 NE RIDGE              45.09N 104.98W
02/15/2018  M4.0  INCH       CARTER             MT   COCORAHS

0700 AM     SNOW             BURGESS JUNCTION        44.77N 107.52W
02/15/2018  M2.0  INCH       SHERIDAN           WY   CO-OP OBSERVER

0831 AM     SNOW             8 SSW HARLOWTON         46.32N 109.87W
02/15/2018  M1.0  INCH       WHEATLAND          MT   TRAINED SPOTTER

0906 AM     SNOW             4 SSW BRIDGER           45.25N 108.96W
02/15/2018  M5.0  INCH       CARBON             MT   TRAINED SPOTTER

0915 AM     SNOW             20 S BUSBY              45.25N 106.97W
02/15/2018  M5.0  INCH       BIG HORN           MT   TRAINED SPOTTER

1030 AM     HEAVY SNOW       8 N LODGE GRASS         45.45N 107.37W
02/15/2018  M8.0  INCH       BIG HORN           MT   TRAINED SPOTTER

1032 AM     HEAVY SNOW       RED LODGE               45.19N 109.25W
02/15/2018  M9.0  INCH       CARBON             MT   PUBLIC

1141 AM     HEAVY SNOW       3 SW RED LODGE          45.16N 109.29W
02/15/2018  M8.0  INCH       CARBON             MT   COCORAHS

&&

VLS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 11:50 PM MSTBlizzard WarningBYZGolden Valley, Wheatland12 hr

Nearby

Wind Advisories in Montana, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.